DYE TEST WAS A SUCCESS!
Sorry for the delay in updating my blog regarding my dye test. After having the test I was cleared for chemo and I have been wore out from having chemo and haven’t had the energy to type.
Nick and I went to U of L hospital on Monday and I had the dye test performed. They did find a small problem. There is a kink in the tubing right near where the tubing comes out of the port. When fluids are pushed though the port, they flow through just fine, however; when they try to get blood return that section of the tubing collapses and blood is unable to come backwards. Being able to get blood return is important before adding the chemo through my port because they need to make sure that the port and tubing is working properly.
They were able to get blood return by having me lift my left arm up in the air, turn my head to the right, take deep breathes, and cough. After all of that they were able to get blood return and I could continue with my chemo. Thank goodness!
The doctor who did the test said that they are hopeful that the port will hold out until the end of my chemo and will not need to be replaced. If I have any other issues they will need to recheck the port to check the status of the “kink” in the tubing. So…here is hoping that the port behaves itself for four more chemo treatments.
I am so very thankful to have been able to complete my last AC chemo treatment. This stuff has been hard on me. The overwhelming fatigue has been one of the hardest to deal with. And then the nausea, although the last three have been nothing like the first treatment. I am so thankful that my oncologist, Dr. Riley, listened to mine and Nick’s concerns about how sick I was the first round and that she adjusted my medication to make the nausea and vomiting much easier on me.
From what I am hearing, my next four rounds of chemo (Taxol) should be easier on me. Should be. They will not say out right that it is going to be easier, but they will go so far as to say that MOST people handle it easier.
Possible side effects listed on the paperwork that they gave me:
Hypersensitivity reaction: fever, facial flushing, chills, shortness of breathe, or hives. Majority of these reactions occur within first 10 minutes of the chemotherapy being administered. Because of this possible reaction, I have to take 20mg of dexamethasone 12 hours before chemo and again 6 hours before chemo. They will then also give me more through my IV right before administering the Taxol. I am nervous about this next step in my chemo treatment because of the possible side effects that can occur while they are administering it. My oncology nurse discussed with me the fact that they have a crash cart available on the floor and advanced registered nurses and doctors on hand in case of an adverse reaction to the chemo drug. They also check on me every 15 minutes throughout the 3 hour infusion. If I ever get a feeling of an elephant sitting on my chest I am to let someone know right away.
Other possible side effects:
Low blood counts (White blood cells, Platelets, and Red Blood cells)
Total body hair loss
Muscle and join pain for 2-3 days
And a big one is peripheral neuropathy which is numbness, burning, tingling, and cramping of the hands and feet.
Swelling of the feel and ankles
All of this chemo stuff is scary. I will be so thankful to be over this. Next step is to to find out if I will positively be having radiation. Dr. Riley feels that I will have to have it, but she is referring me to the radiation specialist to see what he thinks. I just think that I will feel better one way or the other once I know for sure. It is the not knowing that is getting to me. I just need to know the plan.
I hope all of my family and friends have a wonderful Thanksgiving tomorrow. Spend time with your family and love one another!!